Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Drug question about Atripla
Apr 3, 2011

Hello Dr. Bob. My question is that I found out that I'm going to take a hair drug test at work and I know that Atripla can cause a false positive for marijuana. I really don't want to tell my employer that I take atripla because i have HIV. I really don't want too. I don't smoke marijuana and dont use drug only atripla. I dont want to lose my job just because I just dont want to tell them. Ive been on atripla for 3 years. I was thinking of buy a drug detox shampoo for my hair maybe it will or wont work but i guess ill risk it. I know u cant give me that kind of advice but its my fault in the first place. Any comment would be appreciated thanks for everything you do for us.

Response from Dr. Frascino

Hi,

I don't know exactly what type of hair analysis they are going to perform, but I tend to doubt your Atripla would cause a false reading. If it does, you should discuss the issue with your HIV specialist. He could write a letter to your employer advising you are on a prescription medication, without disclosing which one or what it's for, that caused the false-positive result. You could then have a more specific screening if needed (so Atripla couldn't interfere). At any rate, you should be able to take the test and not have to reveal any delicate medical information.

Good luck.

Dr. Bob


Previous
KS and HAART
Next
Burkitt's and longevity

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement